New Haven police make arrest after dozens of overdoses

Faith Castro
August 16, 2018

"Every agency - police, fire, medical, hospitals - all are strained at this time".

The first cases were reported near Yale University on Tuesday night, officials say.

"Today's emergency is deeply troubling and illustrative of the very real and serious threat that illicit street drugs pose to health of individuals", Malloy said, according to the Courant.

The slew of overdoses comes as the Centers for Disease Control (CDC) published a preliminary report on Wednesday on the record number of American drug deaths. In recent months, K2 has caused hundreds of people in about 10 states to be hospitalized, sometimes with severe bleeding.

Most of the overdoses occurred Wednesday morning on the New Haven Green.

Police said they arrested a man believed to be connected to at least some of the overdoses.

Symptoms varied. Many victims lost consciousness, officials said.

More news: President Trump REVOKES John Brennan's SECURITY CLEARANCE

Police believe all the overdoses are from K-2, also known as synthetic marijuana.

Officials said Emeth Soloman, 43, of New Haven, had pled guilty to one count of possession with intent to distribute, and distribution of, cocaine.

Police said late Wednesday that they arrested one man on an unrelated warrant and viewed him as a "person of interest" in connection with the drugs the victims were using. The additives boost the high, but can create a unsafe, sometimes deadly cocktail. He said there were a dozen overdoses in 40 minutes on the green on Wednesday morning. The New Haven green is a meetingplace for the homeless population in the city.

"He says one of the victims still had some of the drug, which has been sent off to a lab for testing". "Some of the reactions of the patients in the emergency department would suggest that there was an opioid involved as well", Emergency Medical Services Medical Director Dr.

The alert also reminds people of the symptoms of overdoses: The person won't wake up; has blue lips or fingernails; has clammy, cool skin; shallow, slow breathing or is suffering from seizures, the EMS office said.

A similar, but smaller overdose incident, played out on the Green on July 4, when more than a dozen people became sick from synthetic marijuana, according to The Associated Press.

Other reports by LeisureTravelAid

Discuss This Article

FOLLOW OUR NEWSPAPER